Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 120, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 19, 2003, 1:34 AM CST for Lauderdale County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 1:34 AM CST (07:34 UTC)
- Expired
- Mar 19, 2003, 1:55 AM CST
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:25 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 190734 SVRJAN MSC075-190755- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 132 AM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 155 AM CST * AT 132 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 6 MILES SOUTH OF MERIDIAN STATION... MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MERIDIAN STATION SHORTLY BE NEAR LAUDERDALE AT 140 AM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3257 8876 3236 8869 3242 8843 3258 8841 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 12:31 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 19, 12:31 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1231 AM CST WED MAR 19 2003 I AM UPDATING THE ZONES AND ISSUING A SPECIAL WEATHER STATEMENT TO FURTHER REMOVE COUNTIES FROM TORNADO WATCH NUMBER 55. .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS
Hazardous weather outlook, Mar 18, 8:37 PM CST, 4 hours 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 837 PM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A BAND OF THUNDERSTORMS JUST EAST OF THE MISSISSIPPI RIVER WILL MOVE NORTHEAST AS STRONG MID LEVEL WINDS TRIGGER SCATTERED SEVERE THUNDERSTORMS UNTIL JUST AFTER MIDNIGHT. AREAS EAST OF THE NATCHEZ TRACE PARKWAY WILL HAVE THE HIGHEST PROBABILITY OF SEEING THESE SEVERE STORMS THROUGH ABOUT 2 AM. ONLY ISOLATED SEVERE STORMS ARE EXPECTED OVER THE MISSISSIPPI DELTA REGION. SUPERCELL STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES... LARGE DAMAGING HAIL AND WIND GUSTS TO 70 MPH. A LARGE AND COMPLEX SPRING STORM SYSTEM APPROACHING THE REGION WILL INTERACT WITH INCREASING MOISTURE AND INSTABILITY TO RAPIDLY DEVELOP SEVERE THUNDERSTORMS. STRONG WIND SHEAR WILL ALSO DEVELOP DURING THE OVERNIGHT HOURS TO SUPPORT ROTATING SUPERCELL THUNDERSTORMS. ALL OF THE STORMS WILL MOVE OUT OF THE CENTRAL MISSISSIPPI AREA BY AROUND 2 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH THE EVENING AND...SHOULD BE ENDING AFTER MIDNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 18, 10:15 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM LEARNED MS WIND DAMAGE
03/18/03 HINDS A FEW TREES DOWN...
REPORTED BY HINDS COUNTY
EOC.Local storm report, Mar 18, 10:47 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM FANNIN MS 60 MPH WIND GUST
03/18/03 RANKIN REPORTED BY RANKIN COUNTY
EMA.Special weather statement, Mar 18, 11:57 PM CST, 1 hour 37 minutes before
MSZ049-055-063-190700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 PM CST TUE MAR 18 2003 ...SEVERE THUNDERSTORM WATCH 55 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI... THE FOLLOWING COUNTIES HAVE BEEN CANCELLED FROM THE WATCH... RANKIN...SIMPSON AND LAWRENCE. THE LINE OF THUNDERSTORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THE REGION AND THE WATCH HAS BEEN CANCELLED.
Special weather statement, Mar 19, 12:02 AM CST, 1 hour 32 minutes before
MSZ049-055-063-190700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1202 AM CST WED MAR 19 2003 ...TORNADO WATCH 55 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI... THE FOLLOWING COUNTIES HAVE BEEN CANCELLED FROM THE WATCH... RANKIN...SIMPSON AND LAWRENCE. THE LINE OF THUNDERSTORMS THAT PROMPTED THE WATCH HAVE MOVED EAST OF THE REGION AND THE WATCH HAS BEEN CANCELLED.
Special weather statement, Mar 19, 12:34 AM CST, 1 hour before
MSZ056-064-065-072-190700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1234 AM CST WED MAR 19 2003 TORNADO WATCH NUMBER 55 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSISSIPPI... COVINGTON...JEFFERSON DAVIS...MARION...AND SMITH. THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WATCH HAS MOVED EAST OF THESE COUNTIES...THUS ENDING THE RISK OF SEVERE WEATHER. STAY TUNED TO YOUR NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 10
Special weather statement, Mar 19, 1:00 AM CST, 34 minutes before
MSZ028-037-044-050-073-190730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 100 AM CST WED MAR 19 2003 TORNADO WATCH NUMBER 55 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSISSIPPI... ATTALA...LAMAR...LEAKE...MONTGOMERY...AND SCOTT. THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WATCH HAS MOVED EAST OF THESE COUNTIES...THUS ENDING THE RISK OF SEVERE WEATHER. STAY TUNED TO YOUR NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...FOR FURTHER UPDATES ON THESE THUNDERSTORMS. 10
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:12 PM CST | Tornado Warning | JAN | Adams, Jefferson | 58 min |
| Mar 18, 6:52 PM CST | Tornado Warning | JAN | Claiborne | 58 min |
| Mar 18, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 18, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 61 min |
| Mar 18, 7:22 PM CST | Tornado Warning | JAN | Warren | 58 min |
| Mar 18, 7:49 PM CST | Tornado Warning | JAN | Claiborne | 61 min |
| Mar 18, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 45 min |
| Mar 18, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 61 min |
| Mar 18, 8:10 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 60 min |
| Mar 18, 8:14 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 31 min |
| Mar 18, 8:16 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 59 min |
| Mar 18, 8:18 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 52 min |
| Mar 18, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Mar 18, 8:36 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 59 min |
| Mar 18, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 60 min |
| Mar 18, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Mar 18, 9:11 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 59 min |
| Mar 18, 9:14 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Mar 18, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 45 min |
| Mar 18, 10:32 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 58 min |
| Mar 18, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Mar 18, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Mar 18, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Mar 18, 11:30 PM CST | Tornado Warning | JAN | Smith | 30 min |
| Mar 18, 11:35 PM CST | Severe Thunderstorm Warning | JAN | Covington | 40 min |
| Mar 18, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Mar 18, 11:45 PM CST | Tornado Warning | JAN | Newton, Scott | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.